Alert archive / Wisconsin / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Green Bay, WI

December 1, 2006Manitowoc County, Wisconsin

NWS Green Bay, WI issued this winter storm warning at Dec 1, 2006, 9:51 AM CST for Manitowoc County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2006, 9:51 AM CST (15:51 UTC)
Expired
Dec 1, 2006, 1:51 PM CST
In force
4 hr
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 011551
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
951 AM CST FRI DEC 1 2006

...MODERATE TO HEAVY SNOW EXPECTED IN PARTS OF EAST CENTRAL WISCONSIN...

.A STRONG LOW PRESSURE SYSTEM IN CENTRAL INDIANA WILL MOVE TO LAKE HURON
BY EVENING. HEAVY SNOW IS EXPECTED IN SOUTHERN WISCONSIN AND
NORTHERN ILLINOIS AND MUCH OF LOWER MICHIGAN. EAST CENTRAL
WISCONSIN WILL BE ON THE NORTHWEST FRINGE OF THE STORM.

ACCUMULATIONS OF 4 TO 8 INCHES OF SNOW ARE EXPECTED IN MANITOWOC
COUNTY TODAY...WITH THE GREATEST AMOUNTS NEAR THE LAKESHORE.  2 TO 4
INCHES OF SNOW ARE LIKELY IN CALUMET AND KEWAUNEE COUNTIES. THE
LARGEST SNOWFALL TOTALS SHOULD BE IN THE EASTERN PARTS OF THESE
TWO COUNTIES. NORTH WINDS 15 TO 25 MPH WILL PRODUCE SOME BLOWING
AND DRIFTING SNOW AS WELL.


WIZ050-012100-
/O.UPG.KGRB.SN.Y.0008.000000T0000Z-061202T0000Z/
/O.NEW.KGRB.WS.W.0004.061201T1551Z-061201T2100Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
951 AM CST FRI DEC 1 2006

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL CONTINUE...MODERATE TO HEAVY AT TIMES...UNTIL MID-
AFTERNOON. ACCUMULATIONS OF 4 TO 8 INCHES ARE ANTICIPATED...WITH
THE GREATEST AMOUNTS EXPECTED FROM MANITOWOC TO CLEVELAND. NORTH
WINDS 15 TO 30 MPH WILL ALSO PRODUCE SOME BLOWING AND DRIFTING
SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ040-049-012100-
/O.NEW.KGRB.SN.Y.0009.061201T1551Z-061201T2100Z/
KEWAUNEE-CALUMET-
INCLUDING THE CITIES OF...ALGOMA...CHILTON
951 AM CST FRI DEC 1 2006

...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE INTO THE EARLY TO MID AFTERNOON BEFORE ENDING.
2 TO 4 INCHES ARE POSSIBLE...THE LARGEST TOTALS IN EASTERN
PORTIONS OF CALUMET AND KEWAUNEE COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS43 KGRB 011951
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
151 PM CST FRI DEC 1 2006

...THE WINTER STORM HAS ENDED...

.THE WINTER STORM THAT BROUGHT MODERATE TO HEAVY SNOW TO PARTS OF
EAST CENTRAL WISCONSIN HAS MOVED AWAY...AND THE SNOW WILL SOON
COME TO AN END. EVEN THOUGH THE SNOW HAS ENDED...PLEASE USE
CAUTION WHEN TRAVELING AS ROADS AND SIDEWALKS ARE SNOW COVERED AND
SLIPPERY.


WIZ050-012100-
/O.CAN.KGRB.WS.W.0004.000000T0000Z-061201T2100Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
151 PM CST FRI DEC 1 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE
WINTER STORM WARNING. THE SYSTEM THAT PRODUCED THE HEAVY SNOW
EARLIER TODAY HAS MOVED AWAY. 

$$

WIZ040-049-012100-
/O.CAN.KGRB.SN.Y.0009.000000T0000Z-061201T2100Z/
KEWAUNEE-CALUMET-
INCLUDING THE CITIES OF...ALGOMA...CHILTON
151 PM CST FRI DEC 1 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELED THE SNOW
ADVISORY. ACCUMULATING SNOWFALL IN OUR AREA HAS ENDED FROM THIS
STORM SYSTEM.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 9:30 AM CST, 21 minutes earlier.

Area forecast discussion, Dec 1, 9:30 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
930 AM CST FRI DEC 1 2006

.UPDATE AT 930 AM...WILL ISSUE WINTER STORM WARNING FOR MANITOWOC COUNTY
FOR 3 TO 7 INCHES. 3 SNOW SO FAR ALONG THE LAKESHORE AND IMPRESSIVE
BAND ON RADAR THAT IS NEARLY STATIONARY. WILL ALSO ISSUE A SNOW ADVISORY
FOR KEWAUNEE AND CALUMET COUNTIES. EASTERN PARTS OF THOSE COUNTIES WILL
PROBABLY GET 3 OR SO.

.SHORT TERM...TODAY THROUGH SATURDAY...MAIN FCST CONCERN IS EFFECTS OF
WINTER STORM MOVG THROUGH THE GREAT LAKES/OHIO VALLEY.

GOING FCST LOOKED VERY GOOD FOR TODAY...SO ONLY MADE MINOR CHANGES
TO QPF/SNOWFALL AMOUNTS. THE 00Z NAM-WRF SEEMED TO BE DOING THE BEST
WITH THE AREAL COVERAGE AND QPF DURING THE EARLY MORNING HOURS...SO
LEANED HEAVILY ON IT FOR THE SHORT-TERM FCST. RADAR/SFC OBS SHOWED
SOME FLURRIES OVER MUCH OF THE FA...WITH SOME WEAK LAKE-EFFECT SNOW
SHOWERS/FLURRIES NEAR THE BAY/LAKE. THE MAIN SNOW BAND OVER SE WI WAS
ADVANCING NWWD AT ABOUT 10 KTS...WHICH SHD BRING IT TO THE MANITOWOC
AREA BY AROUND 12Z. SYSTEM SNOWFALL SHOULD BE CONFINED TO ABOUT THE SE
THIRD OF GRB CWA...WITH AMOUNTS RANGING FROM A LIGHT DUSTING OVER THE
WAUTOMA...NEW LONDON AND MARINETTE AREAS...TO 3 TO 5 INCHES IN MANITOWOC
COUNTY. WILL KEEP THE SNOW ADVISORY GOING FOR MANITOWOC COUNTY THROUGH
THE DAY. BLUSTERY TO WINDY CONDITIONS WILL DEVELOP IN THE BAYSHORE...FOX
VALLEY AND LAKESHORE AREAS...WITH FREQUENT GUSTS IN THE 25 TO 30 MPH
RANGE. THIS WILL CAUSE SOME BLOWING AND DRIFTING OF THE NEW SNOW. THE
MAIN SNOW BAND SHOULD MOVE OUT OVER LAKE MICHIGAN DURING THE EARLY
AFTERNOON.

SOME SNOW SHOWERS ARE EXPECTED OVER NC WI LATER TODAY INTO THIS EVG AS
A S/W TROF PASSES THROUGH...AND LLVL WINDS BECOME BRIEFLY FAVORABLE FOR
LK-EFFECT OFF LK SUPERIOR. ANOTHER S/W TROF WILL AFFECT NORTHERN WI
DURING THE DAY ON SATURDAY...BRINGING THE CHANCE OF MORE SNOW SHOWERS.

TEMPS WARMED SIGNIFICANTLY EARLY THIS MORNING AS THE THICKER CLOUD COVER
MOVED INTO THE RGN. WAS A LITTLE SKEPTICAL OF THE GUIDANCE TEMPERATURES
TODAY...AS THEY WERE WAY TOO WARM YDAY. HOWEVER...GIVEN THE EARLY
MORNING WARM UP...HAVE OPTED TO ONLY GO SLIGHTLY BLO GUIDANCE TEMPS.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY
NEXT SYSTEM TO AFFECT THE AREA WILL ENTER THE NORTH SATURDAY NIGHT...
AND THEN ACROSS THE AREA SUNDAY INTO SUNDAY EVENING. THIS SYSTEM WILL
BRING A CHANCE FOR SNOW SHOWERS OR FLURRIES TO THE REGION. AFTER THIS
SYSTEM PASSES...ANOTHER SYSTEM WILL AFFECT THE AREA MONDAY NIGHT
BRINGING ANOTHER CHANCE FOR LIGHT SNOW. CURRENT GRIDS HAVE A GOOD
HANDLE ON THESE FEATURES. THINK MAX/MINIMUM GRIDS MAY BE TOO WARM
BASED ON 850MB TEMPERATURES OFF OF THE GFS/ECMWF.

SIGNIFICANT DIFFERENCES DEVELOP BY THE MIDDLE OF NEXT WEEK INTO
THE END OF THE WEEK. GFS WOULD SUPPORT A SLOW MODERATING TREND BY
NEXT THURSDAY...WHILE 00Z ECMWF BRINGS ANOTHER CHUNK OF ARCTIC AIR
INTO THE REGION LATE NEXT WEEK. SINCE CANADIAN WAS SIMILAR TO THE
GFS...CONTINUED OUR TEMPERATURE/PRECIPITATION TRENDS FOR LATE NEXT
WEEK. WILL HAVE TO WAIT AND SEE IF THE GFS CHANGES IT OUTCOME TO
A COLDER ECMWF...OR THE ECMWF WILL MODIFY TOWARDS THE GFS MODEL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY UNTIL 6 PM THIS AFTERNOON
WIZ050-
&&

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Dec 1, 5:45 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CST FRI DEC 1 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
545 AM CST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW WILL AFFECT PARTS OF EAST CENTRAL WISCONSIN TODAY.
AMOUNTS SHOULD RANGE FROM AROUND AN INCH IN THE OSHKOSH...GREEN BAY AND
STURGEON BAY AREAS TO AS HIGH AS 3 TO 5 INCHES IN MANITOWOC COUNTY.
A SNOW ADVISORY REMAINS IN EFFECT FOR MANITOWOC COUNTY. GUSTY NORTH
WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW. TRAVEL CONDITIONS MAY
BECOME LOCALLY HAZARDOUS OVER THE EASTERN FOX VALLEY AND LAKESHORE
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY AND TONIGHT...BUT
SNOWFALL REPORTS FROM EAST CENTRAL WISCONSIN WOULD BE APPRECIATED TODAY.

LMZ521-522-541>543-564-021200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
545 AM CST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING. NORTH
WINDS TO 30 KNOTS WILL PRODUCE WAVES AS HIGH AS 5 TO 8 FEET THIS MORNING
AND AFTERNOON. BOATING CONDITIONS WILL BE HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 9:51 AM CSTSnow AdvisoryGRBCalumet, Kewaunee4 hr

Nearby

Winter Storm Warnings in Wisconsin, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.